Alert archive / Oregon / Frost Advisories in 2007

Frost Advisory 9, NWS Medford, OR

June 6, 2007Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this frost advisory at Jun 6, 2007, 2:54 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 7, 2007, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 2:54 AM PDT (09:54 UTC)
In effect from
Jun 7, 2007, 3:00 AM PDT
Expired
Jun 6, 2007, 1:59 PM PDT
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 060954
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
254 AM PDT WED JUN 6 2007

CAZ084-085-ORZ029>031-062200-
/O.NEW.KMFR.FR.Y.0009.070607T1000Z-070607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
254 AM PDT WED JUN 6 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. 

AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION
LATER WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES
AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER 30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE
SHELTERED VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SPILDE/SARGEANT
2 follow-up statements
000 
WWUS76 KMFR 061448
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
748 AM PDT WED JUN 6 2007

CAZ084-085-ORZ029>031-062300-
/O.CON.KMFR.FR.Y.0009.070607T1000Z-070607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
748 AM PDT WED JUN 6 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
THURSDAY. 

AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION
LATER TONIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND
DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER
30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED
VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

PETRUCELLI
000 
WWUS76 KMFR 062059
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
159 PM PDT WED JUN 6 2007

CAZ084-085-ORZ029>031-071500-
/O.UPG.KMFR.FR.Y.0009.070607T1000Z-070607T1500Z/
/O.NEW.KMFR.FZ.W.0005.070607T0900Z-070607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
159 PM PDT WED JUN 6 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION
LATER TONIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND
DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER
30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED
VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM. WITH WARM SOIL
TEMPERATURES THE MAIN EFFECT WILL BE ON EXPOSED PIPES AND
SENSITIVE VEGETATION. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE ANY ABOVE-GROUND PIPES
SHOULD TAKE MEASURES TO PROTECT THEM FROM FREEZING.

$$

CAZ081-083-071500-
/O.NEW.KMFR.FZ.W.0005.070607T0900Z-070607T1500Z/
CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...TENNANT
159 PM PDT WED JUN 6 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY. 

AN UNUSUALLY COLD AIR MASS FOR EARLY JUNE WILL BE OVER THE REGION
LATER TONIGHT INTO EARLY THURSDAY MORNING. CLEARING SKIES AND
DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER
30S IN MANY AREAS WITH UPPER 20S POSSIBLE IN SOME OF THE SHELTERED
VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM. WITH WARM SOIL
TEMPERATURES THE MAIN EFFECT WILL BE ON EXPOSED PIPES AND
SENSITIVE VEGETATION. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE ANY ABOVE-GROUND PIPES
SHOULD TAKE MEASURES TO PROTECT THEM FROM FREEZING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 5, 8:55 PM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 5, 8:55 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PDT TUE JUN 5 2007

.UPDATE...
WILL BE ISSUING AN EVENING UPDATE TO FINE TUNE THE FORECAST FOR THIS
EVENING...THE OVERNIGHT...AND WEDNESDAY. PRIMARY ADJUSTMENTS WILL BE
TO DIMINISH THUNDERSTORM COVERAGE THIS EVENING TO ISOLATED ON THE
WEST SIDE AND TO INCREASE PROBABILITIES OF PRECIPITATION ON THE WEST
SIDE AFTER MIDNIGHT.

DESPITE A SIGNIFICANT COLD CORE MOVING IN...AFTERNOON HEATING ONLY
RESULTED IN ISOLATED COVERAGE THUS FAR THIS EVENING AND...WITH THE
LOSS OF AFTERNOON HEATING EXPECT THAT APPROACHING COLD CORE WILL
KEEP THUNDERSTORM ACTIVITY ABOUT THE SAME FOR THE REST OF THE
EVENING.

BOTH SATELLITE IMAGERY AND THE GFS40...WHICH IS COMING IN RIGHT
NOW...INDICATE THE VORTICITY MAXIMIUM WITH THE 500MB TROUGH TO SWING
THROUGH THE WEST SIDE FROM NOW TO ABOUT MIDNIGHT AND THEN FOR THE
COLD CORE ITSELF TO ROTATE OVER THE UMPQUA BASIN AND CASCADES
OVERNIGHT. THE COLD CORE THEN RAPIDLY MOVES INTO NORTHWEST NEVADA BY
LATE WEDNESDAY MORNING. SINCE COLD CORE WILL BE MOVING OVERHEAD AND
700MB TEMPS OVER MOST OF THE WEST SIDE FALL TO -10C AND 850MB TEMPS
FALL TO 0 TO -1C WILL BE KNOCKING DOWN SNOW LEVELS ANOTHER 500 TO
1000 FEET FOR THE OVERNIGHT.

EXPECT ONLY CHANGE FOR WEDNESDAY TO BE CHANGE FROM PROBABILITY
WORDING TO SHOWER COVERAGE SINCE SHOWERS WILL CERTAINLY OCCUR...JUST
NOT EVERYWHERE AND NOT ALL THE TIME. LUTZ

&&

.PREVIOUS SHORT TERM...UNSEASONABLY COOL AIR WILL MOVE OVER THE CWA
LATER THIS AFTERNOON AND TONIGHT. THE CORE OF THE COLD AIR MOVES OVER
THE REGION THIS EVENING AND OVERNIGHT TONIGHT WITH 500MB
TEMPERATURES AT OT BELOW -25C. THERE WAS A LIGHTING STRIKE NEAR
ROSEBURG A COUPLE OF HOURS AGO, BUT WOULD EXPECT THINGS TO LIGHT
UP LATE THIS AFTERNOON AND EARLY EVENING AS WE APPROACH MAX
HEATING AS THE COLDER AIR STARTS TO MOVE INTO THE NORTHWEST PART
OF THE CWA. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED THIS EVENING WEST OF THE CASCADES. THUNDERSTORMS WILL BE
MORE ISOLATED EAST OF THE CASCADES. WINDS WILL PICK UP EAST OF THE
CASCADES TONIGHT...BUT NOT ENOUGH TO WARRANT A WIND ADVISORY. THE
UPPER LEVEL TROUGH MOVES THOUGH WEDNESDAY MORNING WITH SHOWERS
BECOMING LESS FREQUENT DURING THE MORNING. HOWEVER THE GFS PICKS
UP ON A COUPLE OF WEAK SHORTWAVES WITH IN THE NORTHWEST FLOW
WEDNESDAY AFTERNOON AND EVENING WHICH COULD LEAD TO A NET INCREASE
IN SHOWERS OVER THE CASCADES AND SISKIYOUS. THE NAM IS SIMILAR BUT
THE SHORTWAVE IS LESS NOTICEABLE. ONE THING THAT WILL NEED TO BE
WATCHED CAREFULLY IS MIN TEMPERATURES EAST OF THE CASCADES. IF
THERE IS ENOUGH CLEARING AND WINDS DROP OFF ENOUGH, THEN A FROST
ADVISORY MAY BE WARRANTED FOR WEDNESDAY NIGHT INTO EARLY THURSDAY
MORNING. WE STILL HAVE SOME TIME TO LOOK AT THIS BEFORE PULLING
THE TRIGGER ON THIS. A RIDGE STARTS TO NOSE INTO THE REGION IN THE
WAKE OF THE SHORTWAVE THURSDAY WITH INCREASING OFFSHORE FLOW.
TEMPERATURES REBOUND THURSDAY AFTERNOON...BUT STILL REMAINING
BELOW NORMAL. DRY AND WARMER WEATHER EXPECTED FRIDAY WITH
TEMPERATURES NEAR NORMAL.

.LONG TERM...THE 5H RIDGE FLATTENS OUT SATURDAY IN RESPONSE TO THE
GULF OF ALASKA LOW APPROACHING INTO CENTRAL B.C. THE GFS SEEMS TO
BE OVERDONE WITH RESPECT TO PRECIPITATION AND HAVE TRENDED THEM
DOWN TO SLIGHT CHANCE CATEGORY OVER THE NORTHERN CASCADES. THE
EURO SHOWS 5H HEIGHTS A LITTLER HIGHER SATURDAY. BOTH THE GFS AND
EURO SHOW 5H HEIGHTS LOWERING SUNDAY INTO EARLY NEXT WEEK...BUT THE
GFS SHOWS THE GULF OF ALASKA LOW DROPPING INTO WASHINGTON MONDAY
WHILE THE EURO BRINGS THE LOW INTO WASHINGTON ABOUT 24 HOURS
LATER. SHORTWAVE RIDGING BUILDS IN BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...IFR CONDITIONS EXPECTED ALONG THE COAST AND INLAND
AREAS WITH LOWERING CEILINGS. SHOWERS AND THUNDERSTORMS EXPECTED
THIS EVENING BECOMING LESS NUMEROUS OVERNIGHT TONIGHT. TERRAIN
WILL BE OBSCURED DUE TO LOW CLOUD COVER.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

LUTZ/PETRUCELLI

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:59 PM PDTFreeze WarningMFRKlamath, Lake18 hr

Nearby

Frost Advisories in Oregon, 2007Frost Advisories in California, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.